# SDR S4W2002F00000

- Difficulty date: January 31, 2002
- Submitted: February 14, 2002
- Operation: Air carrier
- Aircraft: N308NA
- Make and model: Pilats PC1245
- Aircraft serial: 226
- Engine: Pwa PT6A67B
- System (JASC): 3250 · Landing Gear Steering System
- Part: Rod End
- Part number: 5322012134
- Condition: Separated
- Location: Nlg Steering
- Part time: 2,886 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT CALLED THE ON-CALL MECHANIC AND REPORTED THAT UPON LANDING AT AIRPORT, THE NOSE WHEEL STEERING DID NOT FEEL NORMAL.  AFTER ENGINE SHUT DOWN THE PILOT LOOKED IN NOSE GEAR WELL AND FOUND THE NOSE WHEEL STEERING ROD AND EYELET HAD SEPARATED FROM THE ROD END ASSEMBLY.  THE MECHANIC REPLACED THE ROD END WITH SERVICEABLE PART AND FOUND NO OTHER DISCREPANCIES.  THIS COULD HAVE RESULTED IN LOSS OF CONTROL OF THE AIRCRAFT ON LANDING/TAKEOFF/TAXI.  PICTURES OF DEFECTIVE PART WILL BE EMAILED TO MFG FOR REVIEW 2/4/2002.
